It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-18-2009, 03:39 AM   #1
Junior Member
(female)
 
Join Date: Feb 2007
Location: Scotland
Posts: 14
Jo636 HB User
strange menstrual cycle when levo increased-anyone else?

Hi
I was just wondering if anyone else had experienced changes in their menstrual cycle after having an increase in medication?

My levothyroxine was increased from 100mcg to 150mcg at begin of March as my Tsh levels were 4.88 and free T4 levels were 13 and the endo wanted to bring down my tsh levels. Within a week of starting on the increased meds I started getting all sorts of horrible symptoms (mainly related to being hypo which is weird with the meds being increased) but also my breasts were unbelievably tender to touch and had very sever PMT symptoms. My period started 2 days early and only lasted 2 days (where as I've always had a regular 28 cycle lasting 4-5 days) and then this month (still feeling absolutely rubbish) the breast tenderness started about 5 days before my period should have been due but it started 3 days late and again only lasted 2 days!!!!

I was just wondering if anyone had experienced this after increasing their meds or if it has something to do with the hypothyroidism itself (I was discharged from the endo the same day as she upped the meds ad she's now quite happy my levels are within normal range even though I'm having lots of hypo symptoms and not functioning properly!!)

Thanks
Jo

 
Old 04-22-2009, 06:38 AM   #2
Senior Veteran
(female)
 
Join Date: Mar 2003
Location: Australia
Posts: 3,987
Audrey-B HB UserAudrey-B HB UserAudrey-B HB UserAudrey-B HB UserAudrey-B HB User
Re: strange menstrual cycle when levo increased-anyone else?

Hi Jo636 - I've not experienced those types of symptoms "after" starting medication. I was experiencing those types of symptoms before starting meds and somewhat afterwards. I've had issues with my estrogen for a while. My thyroid doctor is concerned about estrogen excess and breast cancer.

Higher levels of estrogen will cause all known PMS syptoms. I've even read that excess estrogen can lead to thyroid and adrenal issues, endometriosis, fibroids, PCOS, infertility, mood swings, low libido, constant headaches, migraines etc. Our estrogen to progesterone ratio ought to be balance and testosterone ought to be at a certain level. If all these things our out of balance, too high/low it will cause problems.

Unfortunately not a lot of doctors will look at all the various things which need correcting besides the thyroid. I'd look first at all your hormones, including your adrenal function. I've resorted to a naturopath to help balance my estrogen levels and my thyroid doctor is fine with this. My cycles are more regular, lighter and my PMS symptoms are less.

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Menstrual cycle messed up, decreased T3 and what to expect from endo? lismark Thyroid Disorders 2 11-25-2009 11:41 AM
Menstrual migraines? pinkangel670 Headaches & Migraines 26 10-23-2007 09:48 AM
Question about med increase and strange sympytoms?? katkatdd Thyroid Disorders 3 05-29-2007 03:20 PM
Strange cycle? javabean Women's Health 0 05-08-2007 08:48 PM
Strange bleeding...help! SweetPea83 Women's Health 12 04-17-2007 02:39 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:38 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!